It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addison's Disease Message Board


Addison's Disease Board Index


:(Just wonder if any one would know what would be causing a few brown pigmentations on my face???

I have cortisol blood results but no one can help me with them Endo away for 6 weeks..

Thanks
ljpritchard~

I also have brown pigmentation on my face. I was just diagnosed with Addisons last week. When my endo first looked at me she know something was up due to my coloring. It has to do with your ACTH level and when it is high it stimulates the pigment in your skin. My ACTH level was well above normal range even though my cortisol test came back normal. If you haven't taken the ACTH stimulation test, I would recommend it. It will show you how hard your pituitary is having to work to stimulate your adrenal glands. What are your cortisol results?
shelbe--Can you tell me a little about this test and how it works, what happens, I am having it in two weeks? I too have spots (this is why I clicked this post) on the sides of my face, but I thought they were from the sun and working in the yard? I am also 47 and thought it was age and sun related. I had no idea. Is this a typical symptom? Can I ask what your symptoms are? TIA. FLFLOWERGIRL:)
Flowergirl~
I hope I can be of some help. For the ACTH stimulation test, the lab tech gave me an injection that was to stimulate the adrenals. Before the injection she took my blood, then took blood 15 minutes after that and then again after 30 minutes. So my blood was drawn 3 times. I received my results 5 days later and my ACTH level came back high. This indicated my pituitary was working extra hard to get my adrenals to produce cortisol. My symtoms included: exhaustion, dizzy, brain fog, itchy skin, low back pain, dark skin as well as some vitiligo. I am sure there's more but those were the most troublesome. I also had an adrenal antibodies test done and it came back "high". I have been on 20 mg. of hydrocortisone for 2 weeks now and am feeling so much better. I am also hypothyroid, so right now I am trying to figure out my optimal dose in both synthroid and HC. I hope you get the help you need.
Shelbe--Thanks for your reply. Yes it does help. I was DX'ed with anemia last year by my Endo and have not really felt like myself since, I was very sick for a year. They never find a cause for me to feel unwell but I do have a low ferritin. So, I asked about Adrenal fatigue and the doc said that is Addison's disease and that he would check me for it, but he doesn't think that I have it because I have no weight loss or bowel problems other than constipation at times because I too am Hypo/Hashi's. It is very hard to figure this stuff out though. I have most all your symptoms too. Some are considered to be Hypo. I go in 1 1/2 weeks for testing. Thanks for the info. Does the test make you feel any symptoms from injecting this stuff? FLFLOWERGIRL:)
I didn't feel any different after the injection. I have heard that some people do actually feel good for awhile after the test. Good luck.
Thank you Shelbe! FLFLOWERGIRL:)
[QUOTE=shelbe;3794819]Flowergirl~
I hope I can be of some help. For the ACTH stimulation test, the lab tech gave me an injection that was to stimulate the adrenals. Before the injection she took my blood, then took blood 15 minutes after that and then again after 30 minutes. So my blood was drawn 3 times. I received my results 5 days later and my ACTH level came back high. This indicated my pituitary was working extra hard to get my adrenals to produce cortisol. My symtoms included: exhaustion, dizzy, brain fog, itchy skin, low back pain, dark skin as well as some vitiligo. I am sure there's more but those were the most troublesome. I also had an adrenal antibodies test done and it came back "high". I have been on 20 mg. of hydrocortisone for 2 weeks now and am feeling so much better. I am also hypothyroid, so right now I am trying to figure out my optimal dose in both synthroid and HC. I hope you get the help you need.[/QUOTE]

I just want you to know how helpful your post is Shelbe. :) I'll be seeing a new doc next week and i'll ask for this test. I am hypo too and have the same symptoms as you. I'm also encouraged to hear that after only 2 weeks you were feeling so much better. Did the doc start you on 20 mg? and do you take it all at once in the morning or in split doses? Thanks again!
Cossette~

I am so glad to know that, because I too have been helped so much by the information I have learned on this board as well as the Thyroid board. I don't think that I would have even thought to address my adrenal if I hadn't read about it here. My primary dr. didn't know anything about the relationship between the adrenal & thyroid. Yes, I did start out taking 20mg. My endo. wanted me to take 10mg first thing in the morning, then 10 mg. in the pm. She advised not to take after 4pm because it will keep me awake. She told me to experiment with the times to see what works best for me because everyone is different. I have been taking 10 mg at 6:30am, then I take 5mg. at 11:30 and 5mg. at 3:00. I think that I need to go up to 25mg. daily because I get a little tired mid afternoon. I have been taking my temps. daily (average of 3 temps) and I am seeing some fluctuation which indicates that my adrenals aren't keeping up with my thyroid. My temps are still a little low, I have been averaging 97.3 degrees. so I think that I am going to need a raise in my Levothyroxine as well. So right now it's just a matter of finding the right combination. I am feeling better every day and I hope the same for you.





All times are GMT -7. The time now is 01:27 AM.





2018 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!